Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 40, NWS Shreveport, LA

June 14, 2008Hempstead County, Howard County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jun 14, 2008, 4:58 AM CDT for Hempstead County, Howard County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 4:58 AM CDT (09:58 UTC)
Expired
Jun 14, 2008, 9:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Hempstead County, AR, Howard County, AR

The radar

The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 141003
FFWSHV
ARC057-061-141400-
/O.NEW.KSHV.FF.W.0040.080614T0958Z-080614T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 AM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF HOPE...
  SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
  DIERKS...

* UNTIL 900 AM CDT

* AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN          
  SHREVEPORT INDICATED VERY HEAVY RAINFALL OF ONE TO NEAR TWO
  INCHES PER HOUR FROM A CLUSTER OF STRONG THUNDERSTORMS ABOUT
  10 TO 15 MILES NORTHWEST OF NASHVILLE. THE THUNDERSTORMS WERE
  MOVING TO THE SOUTHEAST AT NEAR 25 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CORINTH...TOLLETTE...SARATOGA...BLEVINS...WASHINGTON AND PERRYTOWN

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3414 9380 3401 9381 3401 9373 3397 9361
      3397 9353 3395 9351 3397 9348 3397 9346
      3353 9348 3373 9396 3380 9397 3393 9406
      3418 9410
TIME...MOT...LOC 0958Z 320DEG 26KT 3397 9400

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 4:57 AM CDT, 1 minute earlier.

Area forecast discussion, Jun 14, 4:57 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 AM CDT SAT JUN 14 2008

.DISCUSSION...
KEEPING AN EYE THIS MORNING ON A MESOSCALE CONVECTIVE SYSTEM
SLOWLY MAKING ITS WAY ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. CONVECTION IS IMPRESSIVE WITH THIS EAST TO
WEST LINE OF STORMS...WITH RAINFALL RATES OF 1.5 TO 2 INCHES
INDICATED BY SURFACE OBSERVATIONS AND RADAR IMAGERY. THIS SYSTEM
IS MOVING GRADUALLY TO THE SOUTHEAST...AND SHOULD WEAKEN WHILE
PASSING ACROSS SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. THIS
SYSTEM DEVELOPED ALONG A COLD FRONT DRAPED FROM CENTRAL ARKANSAS
INTO CENTRAL OKLAHOMA. EXPECT THIS FRONT TO CONTINUE TO PUSH
SOUTHWARD THROUGH TODAY...GRADUALLY MODIFYING AS IT PROGRESSES.
WITH NORTHWEST FLOW DOMINANT IN THE UPPER LEVELS OF THE ATMOSPHERE
THROUGH THIS WEEK...FORECAST MODELS ARE HINTING AT A SERIES OF
DISTURBANCES MOVING INTO THE REGION...WITH THE NEXT ONE MOVING
INTO THE INTERSTATE 30 CORRIDOR ON TUESDAY MORNING. /18/

&&

.AVIATION...
LOOKING TO OUR NORTH...A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE
MOVING TO THE SOUTH AS DISTURBANCES ALOFT ROUND THE EASTERN EDGE OF
RIDGE OF HIGH PRESSURE ALOFT...TRANSITIONING THE FLOW ALOFT TO A
NORTHWEST DIRECTION. THIS WILL BE SENDING A BAND OF SHOWERS AND
THUNDERSTORMS TO THE SOUTHEAST AFFECTING SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS ALONG AND NEAR
THE INTERSTATE 30 CORRIDOR. THE SOUTHERN MOVEMENT OF THE BOUNDARY
WILL BE SLOWLY DURING THE DAY AND WILL AFFECT MAINLY NORTHERN
SECTIONS OF THE FOUR STATE REGION. LOOKING FOR MOSTLY VFR OVER
MUCH OF EAST TEXAS AND ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA.
/06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  73  95  72 /  30  30   0   0
MLU  93  72  94  71 /  50  30   0   0
DEQ  89  69  95  70 /  60  20   0   0
TXK  89  70  95  72 /  80  20   0   0
ELD  90  70  95  71 /  80  20   0   0
TYR  94  73  95  74 /  30  30   0   0
GGG  92  72  94  73 /  30  30   0   0
LFK  93  73  94  72 /  20  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LITTLE RIVER...NEVADA...AND SEVIER.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...NONE.
&&

18/06
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
WITH THE SEABREEZE THIS AFTERNOON...AND AFFECT DEEP EAST TEXAS AND
MUCH OF NORTHCENTRAL LOUISIANA...MAINLY ALONG AND SOUTH OF
A NACOGDOCHES TEXAS...TO STONEWALL AND HOMER LOUISIANA LINE.  SOME
OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY
GUSTY WINDS...BUT ARE EXPECTED TO DIMINISH THIS EVENING WITH THE
LOSS OF HEATING.  OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER SOUTHEAST OKLAHOMA THIS AFTERNOON...ALONG AND AHEAD OF A
WEAK COLD FRONT THAT WILL DRIFT SOUTHWARD INTO THE RED RIVER VALLEY
LATER TONIGHT.  ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY
NORTH OF A MOUNT PLEASANT...TEXAS TO HOPE...ARKANSAS LINE.  MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS.  ANY
STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING
AND BRIEF...HEAVY RAINFALL.  THESE STORMS ARE EXPECTED TO WEAKEN SOME
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE WEAK COLD FRONT WILL DRIFT SOUTH INTO EAST TEXAS AND NORTH
LOUISIANA SATURDAY.  THIS FRONT...ALONG WITH RESIDUAL BOUNDARIES
FROM OVERNIGHT STORMS...AND AN ASSOCIATED UPPER LEVEL
DISTURBANCE ALOFT...WILL INTERACT WITH DAYTIME HEATING TO TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA.  ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME OF THE
STRONGER STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND
LOCALLY GUSTY WINDS...BEFORE THEY BEGIN TO DIMINISH SHORTLY
AFTER SUNSET SATURDAY EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
THURSDAY OF NEXT WEEK...AS A SERIES OF UPPER LEVEL DISTURBANCES
TRAVERSE SOUTHEAST ACROSS THE REGION.  HOWEVER...TIMING AND
THE EXACT LOCATIONS OF THESE DISTURBANCES REMAIN IN QUESTION
AT THIS TIME.  A SEVERE WEATHER THREAT WILL EXIST THOUGH SHOULD THESE
STORMS AFFECT THE AREA...ESPECIALLY DURING PEAK HEATING.  AREA
RESIDENTS SHOULD KEEP ABREAST TO THE LATEST STATEMENTS AND FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THESE
WEATHER SYSTEMS POSSIBLY AFFECTING THE REGION THROUGHOUT NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:53 AM CDTFlash Flood WatchSHVHempstead, Howard, Little River, Nevada, Sevier6 hr
Jun 14, 5:23 AM CDTSevere Thunderstorm WarningSHVSevier67 min
Jun 14, 6:05 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada25 min
Jun 14, 6:07 AM CDTSevere Thunderstorm WarningSHVLittle River53 min
Jun 14, 6:26 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada51 min

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.